MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 3.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 3.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM925035
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2021
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a stent-assisted coil embolization procedure targeting a left vertebral artery aneurysm, after the implantation of the enterprise stent, coil embolization was performed using the jailing technique.After the following coils were implanted in the target lesion in the following order: one (1) 8mm x 33cm hydrosoft® coil (microvention-terumo), one (2) 6mm x 20cm galaxy g3 coil, one 5mm x 15cm galaxy g3 coil, two (2) 4mm x 12cm hydrosoft® coil (microvention-terumo), two (2) 3mm x 6cm hydrosoft® coil (microvention-terumo), and one (1) 2.5cm x 4.5mm galaxy g3 mini coil, the complaint product, a 2.50mm x 3.50cm galaxy g3 mini coil (glm925035 / l16566) was selected.The complaint coil was inserted into the headway® duo microcatheter (microvention), but there was resistance felt between the complaint product and the hub of the microcatheter, and without entering the microcatheter at all.It was reported that nothing was noted to be obstructing the microcatheter.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The complaint device could not be inserted into the hub of the microcatheter.When a new coil of the same size was opened and inserted into the microcatheter, it passed through the hub without any resistance.The embolization continued and a 2.5mm x 4.5 cm mini coil and two (2) 2mm x 3cm smart coil® (penumbra) were implanted to the target lesion and the procedure was completed.There was no report of any patient adverse event or complication associated with the reported event.After the procedure, an interview with the physician was conducted.Per the physician, the complaint coil was used in the same manner as with the other coils used in the procedure, however, the complaint coil could not be inserted into the microcatheter.A continuous flush was maintained.The complaint device was returned for evaluation and analysis.Based on the product analysis completed on 24-feb-2022, the embolic coil was observed stretched under microscopic inspection.This event has been deemed fda mdr reportable as a ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The initial reporter phone: (b)(6).The initial reporter email address was not available / reported.[conclusion]: the healthcare professional reported that during a stent-assisted coil embolization procedure targeting a left vertebral artery aneurysm, after the implantation of the enterprise stent, coil embolization was performed using the jailing technique.After the following coils were implanted in the target lesion in the following order: one (1) 8mm x 33cm hydrosoft® coil (microvention-terumo), one (2) 6mm x 20cm galaxy g3 coil, one 5mm x 15cm galaxy g3 coil, two (2) 4mm x 12cm hydrosoft® coil (microvention-terumo), two (2) 3mm x 6cm hydrosoft® coil (microvention-terumo), and one (1) 2.5cm x 4.5mm galaxy g3 mini coil, the complaint product, a 2.50mm x 3.50cm galaxy g3 mini coil (glm925035 / l16566) was selected.The complaint coil was inserted into the headway® duo microcatheter (microvention), but there was resistance felt between the complaint product and the hub of the microcatheter, and without entering the microcatheter at all.It was reported that nothing was noted to be obstructing the microcatheter.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The complaint device could not be inserted into the hub of the microcatheter.When a new coil of the same size was opened and inserted into the microcatheter, it passed through the hub without any resistance.The embolization continued and a 2.5mm x 4.5 cm mini coil and two (2) 2mm x 3cm smart coil® (penumbra) were implanted to the target lesion and the procedure was completed.There was no report of any patient adverse event or complication associated with the reported event.After the procedure, an interview with the physician was conducted.Per the physician, the complaint coil was used in the same manner as with the other coils used in the procedure, however, the complaint coil could not be inserted into the microcatheter.A continuous flush was maintained.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 2.50mm x 3.50cm galaxy g3 mini coil was received.Visual inspection was performed.The core wire was noted to be slightly bent at 0.5 inch from the proximal end, near the connector.No other damage was noted.Microscopic inspection was performed.Under magnification, the embolic coil component was observed to be in stretched condition inside the introducer.The stretched condition of the embolic coil precluded functional testing as the stretched embolic coil could not be advanced out of the introducer.It is possible that this condition may have been from the advancement of the embolic coil into the introducer and prevented the device introduction to the microcatheter hub.Based on this observation, the reported issue documented in the complaint is confirmed.A review of manufacturing documentation associated with this lot (l16566) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure is multifactorial.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following recommendations: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.Never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If unusual friction is noted within the infusion catheter, remove the detachable coil system.Refer to coil retrieval.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The stretched condition of the embolic coil was not originally reported in the complaint.The exact cause of the observed stretched condition of the embolic coil component cannot be conclusively determined; however, it is possible that during the attempt to introduce the device into the concomitant microcatheter, some force was inadvertently exerted on the device and the coil may have become stretched as a result.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 2.50mm x 3.50cm galaxy g3 mini coil left the manufacturing facility with the embolic coil in stretched condition as observed under microscopic magnification.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
 
Event or Problem Description
The healthcare professional reported that during a stent-assisted coil embolization procedure targeting a left vertebral artery aneurysm, after the implantation of the enterprise stent, coil embolization was performed using the jailing technique.After the following coils were implanted in the target lesion in the following order: one (1) 8mm x 33cm hydrosoft® coil (microvention-terumo), one (2) 6mm x 20cm galaxy g3 coil, one 5mm x 15cm galaxy g3 coil, two (2) 4mm x 12cm hydrosoft® coil (microvention-terumo), two (2) 3mm x 6cm hydrosoft® coil (microvention-terumo), and one (1) 2.5cm x 4.5mm galaxy g3 mini coil, the complaint product, a 2.50mm x 3.50cm galaxy g3 mini coil (glm925035 / l16566) was selected.The complaint coil was inserted into the headway® duo microcatheter (microvention), but there was resistance felt between the complaint product and the hub of the microcatheter, and without entering the microcatheter at all.It was reported that nothing was noted to be obstructing the microcatheter.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The complaint device could not be inserted into the hub of the microcatheter.When a new coil of the same size was opened and inserted into the microcatheter, it passed through the hub without any resistance.The embolization continued and a 2.5mm x 4.5 cm mini coil and two (2) 2mm x 3cm smart coil® (penumbra) were implanted to the target lesion and the procedure was completed.There was no report of any patient adverse event or complication associated with the reported event.After the procedure, an interview with the physician was conducted.Per the physician, the complaint coil was used in the same manner as with the other coils used in the procedure, however, the complaint coil could not be inserted into the microcatheter.A continuous flush was maintained.The complaint device was returned for evaluation and analysis.Based on the product analysis completed on (b)(6) 2022, the embolic coil was observed stretched under microscopic inspection.This event has been deemed fda mdr reportable as a ¿malfunction.¿.

Brand Name
GALAXY G3 MINI 2.5MM X 3.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13603535
Report Number3008114965-2022-00150
Device Sequence Number13942174
Product Code KRD
UDI-Device Identifier10886704080268
UDI-Public10886704080268
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberGLM925035
Device Catalogue NumberGLM925035
Device Lot NumberL16566
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2022
Initial Report FDA Received Date02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR ASAHI FUBUKI GUIDE CATHETER (ASAHI INTECC); CHIKAI NEUROVASCULAR GUIDEWIRE (ASAHI INTECC); DETACH CONTROL BX DCB01; HEADWAY® DUO MICROCATHETER (MICROVENTION)
Patient SexUnknown